Jump to content
Cam007

Cam007: Venlafaxine what to do

Recommended Posts

Cam007

Oct 15th I screed my self up by dropping from 75xr to 37.5 instantly because i couldn't get to the doctor intime to get a refill of 75 I did get in to see the doctor she was happy to hear i was able to drop down and agreed to prescribe 37.5xr

I started having withdraws for two weeks then re instated full 75 at the two week mark doctor also put me on welbutrin and wanted me to taper off venlafaxine but 9 days on welbutrin i was having BP and heart rate issues so went off it re instated full 75 but by that point i was tapering and was at 25 beads out I re instated full 75 but still having heart rate and bP issues which i assume may be related to dropping the dose 50 percent cold turkey in October and since then I haven't been able to sleep more then 3 or 4 hours at a time with out waking up and fighting to go back to sleep

I am s Tarting TO FEEL BETTER I BELIEVE MY ANXIETY AND bp AND heart RATE ARE SLOWLY GOING DOWN SLEEP IS SLIGHTLY EASIER BUT NOT MUCH. I can take 1mg ativan or 5mg melatonin still wake up every night at 3am Doctor thinks it may be wise to switch to zoloft or Prozac as the sleep issues could be anxiety related. I am currently 14 beads out of a 75xr dosage taking 2x 37.5 a day should i give it more time to settle back in or cross taper to a different med ?

 

Did i experience withdrawal side effects then reinstatement side effects as if my body is getting re used to the medication?

Edited by manymoretodays
added name to title, moved from S and S

Share this post


Link to post
Gridley

Welcome to SA, Cam007.

 

It sounds as if you are experiencing withdrawal symptoms due to your drop from 75mg to 37.5mg.  Your system is very sensitized from the 50% drop in dosage, and all the other changes you've made, including the reinstatement and the introduction of Wellbutrin and then stopping it and reinstating at 75mg, then taking 25 beads out and now 14 are further contributing to your symptoms.  

 

The sleep issues are withdrawal related.  Insomnia is one of the most common symptoms of withdrawal. Unfortunately, doctors know nothing 

about withdrawal and don't believe it exists.

 

Some questions please: You said you're taking 14 beads out of a 75mg XR dosage.  Are you taking 14 beads out of each dosage or 7 out of each dosage?   When did you start taking the 14 beads out?  

 

You have undergone many changes in dosages and drug in a short time.  What your central nervous system needs now is stability.

The rule of 3KIS: Keep it simple. Keep it slow. Keep it stable.

Because of the many changes you've made and your sensitized state, I believe a crossover to another drug would be highly inadvisable and would likely destabilize you further.  It is not a good idea to bounce around from drug to drug.  The fact that you're starting to feel better is encouraging.  Once you've answered my questions, we'll be better able to advise you.  But for now I would not make any more changes and would hold on your current dose of Ven for at least three months, perhaps more, to let your system stabilize.  If at that time you are feeling stable, you could begin a slow taper of the Venlafaxine.

 

We recommend tapering by no more than 10% of your current dose every four weeks.

 

Why taper by 10% of my dosage?

 

This link is specifically about tapering Ven.

 

Tips for tapering off Effexor (venlafaxine)

 

So that you have a better understanding of what you're experiencing, here is some information on withdrawal.

 

What is withdrawal syndrome.

 

Please be careful with the Ativan.  Benzo dependence can set in as early as two weeks of regular use and can also result from intermittent use.  Once dependence sets in you will no longer be getting the original benefit of the drug and will be only be staving off withdrawal.

 

5 mg of Melatonin is a high dose for someone in withdrawal.   High doses of Melatonin can cause a paradoxical effect (keep you awake).  I would drop back to 0.5mg and see how that works.  You could slowly go higher but I wouldn't go higher than 3mg.  When we are in withdrawal, we are very sensitized to supplements.

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Please research all supplements first and only add in one at a time and at a low dose in case you do experience problems.

 

This is your Introduction topic, where you can answer my questions, ask your own questions and connect with other members.  We're glad you fund you way here.

 
 
 

 

 

 

 

 

 

 

Share this post


Link to post
Cam007

  Thank you for the response

 

  I am actually taking the Beads out of one of the two 37.5xr  Capsules only  and been re instating    a bead every few days 

Share this post


Link to post
Gridley
56 minutes ago, Cam007 said:

 

  I am actually taking the Beads out of one of the two 37.5xr  Capsules only  and been re instating    a bead every few days 

 

Why are you doing this?  Is your goal to get back to your original 75mg dose?  How many beads do you have to reinstate to get back to 75mg?

Edited by Gridley

Share this post


Link to post
Cam007

 13 beads to get back to that dosage 

Share this post


Link to post
Gridley
1 minute ago, Cam007 said:

13 beads to get back to that dosage 

 

If I understand correctly, you are reinstating after taking out 25 beads, then going to the full 75, then taking out 14 and now you are trying to get back to 75.  Is that correct?

 

How are you feeling?  If you are feeling okay, I would hold where you are to minimize changes rather than putting stress on the system by reinstating.  Changes increase destabilization, and stability is the most important thing for you right now.  75mg may not be necessary for you and may be too much after you took out 25 beads.  How long were you on the dose with 25 beads out.?

 

 

Share this post


Link to post
Cam007

the 9 days   I was on welbutrin   also when the doctor wanted me to take welbutrin for a week then start dropping the ven in 37.5 intervals  my wife got of the venlafaxien with this method  just fine 

Share this post


Link to post
Cam007

 Been also experiencing waves of intense hot flashes and im o 35 year old guy 

Share this post


Link to post
Cam007
19 hours ago, Gridley said:

 

If I understand correctly, you are reinstating after taking out 25 beads, then going to the full 75, then taking out 14 and now you are trying to get back to 75.  Is that correct?

 

How are you feeling?  If you are feeling okay, I would hold where you are to minimize changes rather than putting stress on the system by reinstating.  Changes increase destabilization, and stability is the most important thing for you right now.  75mg may not be necessary for you and may be too much after you took out 25 beads.  How long were you on the dose with 25 beads out.?

 

 

 Been also experiencing waves of intense hot flashes and im o 35 year old guy 

Share this post


Link to post
Gridley
57 minutes ago, Cam007 said:
20 hours ago, Gridley said:

 

 Been also experiencing waves of intense hot flashes and im o 35 year old guy 

Cam007,

 

Temperature dysregulation--hot or cold flashes--are a common withdrawal symptom.

 

You mentioned that your wife got off Ven by dropping by 37.5mg intervals and that your doctor wants you to do the same.  Everyone is different, and dropping by 37.5mg from 75mg is much faster than our recommendation.  Please keep in mind that withdrawal symptoms can be delayed.

 

Again, is your plan to reinstate back to 75mg, then taper by dropping from 75mg to 37.5mg and then to zero?

Edited by Gridley

Share this post


Link to post
Cam007

Edit

Edited by Cam007
Duplicate

Share this post


Link to post
Cam007
1 hour ago, Gridley said:

Cam007,

 

Temperature dysregulation--hot or cold flashes--are a common withdrawal symptom.

 

You mentioned that your wife got off Ven by dropping by 37.5mg intervals and that your doctor wants you to do the same.  Everyone is different, and dropping by 37.5mg from 75mg is much faster than our recommendation.  Please keep in mind that withdrawal symptoms can be delayed.

 

Again, is your plan to reinstate back to 75mg, then taper by dropping from 75mg to 37.5mg and then to zero?

My plan is to stablize on 75xr and remain there so by the sounds of it give it a few more weeks to stablize? 

Share this post


Link to post
Gridley
16 minutes ago, Cam007 said:
2 hours ago, Gridley said:

 

My plan is to stablize on 75xr and remain there so by the sounds of it give it a few more weeks to stablize? 

 

Is there a reason why you can't stabilize where you are now(75mg minus X beads)?  My concern is that after all the changes, the continued change of reinstatement will be further destabilizing.

 

 How are you feeling?

 

Wherever you decide to stabilize, if you want to taper from there, you will need to wait at least 3 months, probably more, for the stabilization to occur before tapering.

Share this post


Link to post

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy